Alert archive / California / Gale Warnings in 2018
Gale Warning 15, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this gale warning at Jul 2, 2018, 3:05 AM PDT. It took effect at Jul 2, 2018, 2:24 PM PDT. It was in force for 21 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 2, 2018, 3:05 AM PDT (10:05 UTC)
- In effect from
- Jul 2, 2018, 2:24 PM PDT
- Expired
- Jul 3, 2018, 11:00 AM PDT
- In force
- 21 hr
- Issued by
- NWS San Francisco Bay Area, CA
The text
As transmitted.
445 WHUS76 KMTR 021005 MWWMTR URGENT - Marine Weather Message National Weather Service San Francisco Bay Area 305 AM PDT Mon Jul 2 2018 PZZ570-021815- /O.EXT.KMTR.SC.Y.0115.000000T0000Z-180702T2200Z/ /O.NEW.KMTR.GL.W.0015.180702T2200Z-180703T1000Z/ Point Arena To Point Reyes 10 To 60 nm Offshore- 305 AM PDT Mon Jul 2 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PDT TUESDAY... The National Weather Service in San Francisco has issued a Gale Warning, which is in effect from 3 PM this afternoon to 3 AM PDT Tuesday. * WINDS...North 25 to 35 kt with gusts up to 45 kt. * SEAS...8 to 13 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ575-021815- /O.EXB.KMTR.SC.Y.0127.180702T2200Z-180704T0400Z/ Pigeon Point to Point Pinos 10 To 60 nm Offshore- 305 AM PDT Mon Jul 2 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM PDT TUESDAY... The National Weather Service in San Francisco has issued a Small Craft Advisory, which is in effect from 3 PM this afternoon to 9 PM PDT Tuesday. * WINDS...Northwest 15 to 25 kt with gusts up to 30 kt. * SEAS...8 to 10 feet. $$ PZZ540-021815- /O.EXB.KMTR.SC.Y.0127.180702T2200Z-180704T0400Z/ Point Arena To Point Reyes To 10 nm- 305 AM PDT Mon Jul 2 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM PDT TUESDAY... The National Weather Service in San Francisco has issued a Small Craft Advisory, which is in effect from 3 PM this afternoon to 9 PM PDT Tuesday. * WINDS...Northwest 15 to 25 kt with gusts up to 30 kt. * SEAS...8 to 10 feet. $$ PZZ571-021815- /O.EXT.KMTR.SC.Y.0122.000000T0000Z-180704T0400Z/ Point Reyes to Pigeon Point 10 To 60 nm Offshore- 305 AM PDT Mon Jul 2 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PDT TUESDAY... * WINDS...Northwest 20 to 30 kt with gusts up to 40 kt. * SEAS...7 to 12 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or steep waves are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ530-021815- /O.EXT.KMTR.SC.Y.0127.180702T2000Z-180703T0500Z/ San Pablo Bay Suisun Bay The West Delta and San Francisco Bay North of the Bay Bridge- 305 AM PDT Mon Jul 2 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM PDT THIS EVENING... * WINDS...Southwest 15 to 25 kt with gusts up to 30 kt. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or steep waves are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
5 follow-up statements
181 WHUS76 KMTR 021545 MWWMTR URGENT - Marine Weather Message National Weather Service San Francisco Bay Area 845 AM PDT Mon Jul 2 2018 PZZ570-022345- /O.CON.KMTR.SC.Y.0115.000000T0000Z-180702T2200Z/ /O.CON.KMTR.GL.W.0015.180702T2200Z-180703T1000Z/ Point Arena To Point Reyes 10 To 60 nm Offshore- 845 AM PDT Mon Jul 2 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PDT TUESDAY... * WINDS...North 25 to 35 kt with gusts up to 45 kt. * SEAS...10 to 13 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ571-022345- /O.CON.KMTR.SC.Y.0122.000000T0000Z-180704T0400Z/ Point Reyes to Pigeon Point 10 To 60 nm Offshore- 845 AM PDT Mon Jul 2 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT TUESDAY... * WINDS...Northwest 20 to 30 kt with gusts up to 40 kt. * SEAS...7 to 12 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or steep waves are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ575-022345- /O.CON.KMTR.SC.Y.0127.180702T2200Z-180704T0400Z/ Pigeon Point to Point Pinos 10 To 60 nm Offshore- 845 AM PDT Mon Jul 2 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM PDT TUESDAY... * WINDS...Northwest 10 to 20 kt with gusts up to 30 kt. * SEAS...8 to 10 feet. $$ PZZ540-022345- /O.CON.KMTR.SC.Y.0127.180702T2200Z-180704T0400Z/ Point Arena To Point Reyes To 10 nm- 845 AM PDT Mon Jul 2 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM PDT TUESDAY... * WINDS...Northwest 15 to 25 kt with gusts up to 30 kt. * SEAS...8 to 10 feet. $$ PZZ530-022345- /O.CON.KMTR.SC.Y.0127.180702T2000Z-180703T0500Z/ San Pablo Bay Suisun Bay The West Delta and San Francisco Bay North of the Bay Bridge- 845 AM PDT Mon Jul 2 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM PDT THIS EVENING... * WINDS...Southwest 10 to 20 kt with gusts up to 30 kt. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or steep waves are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
655 WHUS76 KMTR 022124 MWWMTR URGENT - Marine Weather Message National Weather Service San Francisco Bay Area 224 PM PDT Mon Jul 2 2018 PZZ570-030530- /O.CAN.KMTR.SC.Y.0115.000000T0000Z-180702T2200Z/ /O.EXT.KMTR.GL.W.0015.180702T2124Z-180703T1600Z/ /O.EXB.KMTR.SC.Y.0122.180703T1600Z-180704T1000Z/ Point Arena To Point Reyes 10 To 60 nm Offshore- 224 PM PDT Mon Jul 2 2018 ...GALE WARNING NOW IN EFFECT UNTIL 9 AM PDT TUESDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM TUESDAY TO 3 AM PDT WEDNESDAY... The National Weather Service in San Francisco has issued a Small Craft Advisory, which is in effect from 9 AM Tuesday to 3 AM PDT Wednesday. The Small Craft Advisory has been cancelled. * WINDS...Northwest 25 to 35 kt with gusts up to 45 kt. * SEAS...9 to 13 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or steep waves are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ530-030530- /O.EXT.KMTR.SC.Y.0127.000000T0000Z-180703T0400Z/ /O.EXB.KMTR.SC.Y.0122.180703T1800Z-180704T1000Z/ San Pablo Bay Suisun Bay The West Delta and San Francisco Bay North of the Bay Bridge- 224 PM PDT Mon Jul 2 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PDT THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM TUESDAY TO 3 AM PDT WEDNESDAY... The National Weather Service in San Francisco has issued a Small Craft Advisory, which is in effect from 11 AM Tuesday to 3 AM PDT Wednesday. * WINDS...Southwest 10 to 20 kt with gusts up to 30 kt. $$ PZZ571-030530- /O.EXT.KMTR.SC.Y.0122.000000T0000Z-180704T1000Z/ Point Reyes to Pigeon Point 10 To 60 nm Offshore- 224 PM PDT Mon Jul 2 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT WEDNESDAY... * WINDS...Northwest 20 to 30 kt with gusts up to 40 kt. * SEAS...7 to 12 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or steep waves are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ575-030530- /O.EXT.KMTR.SC.Y.0127.180702T2124Z-180704T0400Z/ Pigeon Point to Point Pinos 10 To 60 nm Offshore- 224 PM PDT Mon Jul 2 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PDT TUESDAY... * WINDS...Northwest 10 to 20 kt with gusts up to 30 kt. * SEAS...7 to 9 feet. $$ PZZ540-030530- /O.EXT.KMTR.SC.Y.0127.180702T2124Z-180704T1000Z/ Point Arena To Point Reyes To 10 nm- 224 PM PDT Mon Jul 2 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT WEDNESDAY... * WINDS...Northwest 15 to 25 kt with gusts up to 35 kt. * SEAS...8 to 10 feet. $$
408 WHUS76 KMTR 030345 MWWMTR URGENT - Marine Weather Message National Weather Service San Francisco Bay Area 845 PM PDT Mon Jul 2 2018 PZZ530-031145- /O.CAN.KMTR.SC.Y.0127.000000T0000Z-180703T0400Z/ /O.CON.KMTR.SC.Y.0122.180703T1800Z-180704T1000Z/ San Pablo Bay Suisun Bay The West Delta and San Francisco Bay North of the Bay Bridge- 845 PM PDT Mon Jul 2 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM TUESDAY TO 3 AM PDT WEDNESDAY... * WINDS...Southwest 10 to 20 kt with gusts up to 30 kt. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or steep waves are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ570-031145- /O.CON.KMTR.GL.W.0015.000000T0000Z-180703T1600Z/ /O.CON.KMTR.SC.Y.0122.180703T1600Z-180704T1000Z/ Point Arena To Point Reyes 10 To 60 nm Offshore- 845 PM PDT Mon Jul 2 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM PDT TUESDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TUESDAY TO 3 AM PDT WEDNESDAY... * WINDS...Northwest 25 to 35 kt with gusts up to 45 kt. * SEAS...9 to 13 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or steep waves are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ571-031145- /O.CON.KMTR.SC.Y.0122.000000T0000Z-180704T1000Z/ Point Reyes to Pigeon Point 10 To 60 nm Offshore- 845 PM PDT Mon Jul 2 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT WEDNESDAY... * WINDS...Northwest 20 to 30 kt with gusts up to 40 kt. * SEAS...8 to 12 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or steep waves are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ575-031145- /O.CON.KMTR.SC.Y.0127.000000T0000Z-180704T0400Z/ Pigeon Point to Point Pinos 10 To 60 nm Offshore- 845 PM PDT Mon Jul 2 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT TUESDAY... * WINDS...Northwest 10 to 20 kt with gusts up to 30 kt. * SEAS...7 to 9 feet. $$ PZZ540-031145- /O.CON.KMTR.SC.Y.0127.000000T0000Z-180704T1000Z/ Point Arena To Point Reyes To 10 nm- 845 PM PDT Mon Jul 2 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT WEDNESDAY... * WINDS...Northwest 15 to 25 kt with gusts up to 35 kt. * SEAS...8 to 10 feet. $$
557 WHUS76 KMTR 031008 MWWMTR URGENT - Marine Weather Message National Weather Service San Francisco Bay Area 308 AM PDT Tue Jul 3 2018 PZZ570-031815- /O.EXT.KMTR.GL.W.0015.000000T0000Z-180703T1800Z/ /O.EXT.KMTR.SC.Y.0122.180703T1800Z-180704T2200Z/ Point Arena To Point Reyes 10 To 60 nm Offshore- 308 AM PDT Tue Jul 3 2018 ...GALE WARNING NOW IN EFFECT UNTIL 11 AM PDT THIS MORNING... ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 11 AM THIS MORNING TO 3 PM PDT WEDNESDAY... * WINDS...Northwest 25 to 35 kt with gusts up to 45 kt. * SEAS...9 to 12 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or steep waves are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ571-031815- /O.CON.KMTR.SC.Y.0122.000000T0000Z-180704T1000Z/ Point Reyes to Pigeon Point 10 To 60 nm Offshore- 308 AM PDT Tue Jul 3 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT WEDNESDAY... * WINDS...Northwest 20 to 30 kt with gusts up to 40 kt. * SEAS...8 to 10 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or steep waves are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ575-031815- /O.CON.KMTR.SC.Y.0127.000000T0000Z-180704T0400Z/ Pigeon Point to Point Pinos 10 To 60 nm Offshore- 308 AM PDT Tue Jul 3 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WINDS...Northwest 15 to 25 kt with gusts up to 30 kt. * SEAS...7 to 9 feet. $$ PZZ540-031815- /O.CON.KMTR.SC.Y.0127.000000T0000Z-180704T1000Z/ Point Arena To Point Reyes To 10 nm- 308 AM PDT Tue Jul 3 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT WEDNESDAY... * WINDS...Northwest 15 to 25 kt with gusts up to 30 kt. * SEAS...7 to 9 feet. $$ PZZ530-031815- /O.CON.KMTR.SC.Y.0122.180703T1800Z-180704T1000Z/ San Pablo Bay Suisun Bay The West Delta and San Francisco Bay North of the Bay Bridge- 308 AM PDT Tue Jul 3 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 3 AM PDT WEDNESDAY... * WINDS...Southwest 15 to 25 kt with gusts up to 30 kt. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or steep waves are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
922 WHUS76 KMTR 031523 MWWMTR URGENT - Marine Weather Message National Weather Service San Francisco Bay Area 823 AM PDT Tue Jul 3 2018 PZZ570-032330- /O.CON.KMTR.GL.W.0015.000000T0000Z-180703T1800Z/ /O.CON.KMTR.SC.Y.0122.180703T1800Z-180704T2200Z/ Point Arena To Point Reyes 10 To 60 nm Offshore- 823 AM PDT Tue Jul 3 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT WEDNESDAY... * WINDS...Northwest 25 to 35 kt with gusts up to 40 kt. * SEAS...9 to 11 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or steep waves are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ571-032330- /O.CON.KMTR.SC.Y.0122.000000T0000Z-180704T1000Z/ Point Reyes to Pigeon Point 10 To 60 nm Offshore- 823 AM PDT Tue Jul 3 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT WEDNESDAY... * WINDS...Northwest 15 to 25 kt with gusts up to 35 kt. * SEAS...8 to 10 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or steep waves are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ575-032330- /O.CON.KMTR.SC.Y.0127.000000T0000Z-180704T0400Z/ Pigeon Point to Point Pinos 10 To 60 nm Offshore- 823 AM PDT Tue Jul 3 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WINDS...Northwest 10 to 20 kt with gusts up to 30 kt. * SEAS...7 to 9 feet. $$ PZZ540-032330- /O.CON.KMTR.SC.Y.0127.000000T0000Z-180704T1000Z/ Point Arena To Point Reyes To 10 nm- 823 AM PDT Tue Jul 3 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT WEDNESDAY... * WINDS...Northwest 10 to 20 kt with gusts up to 25 kt. * SEAS...7 to 9 feet. $$ PZZ530-032330- /O.CON.KMTR.SC.Y.0122.180703T1800Z-180704T1000Z/ San Pablo Bay Suisun Bay The West Delta and San Francisco Bay North of the Bay Bridge- 823 AM PDT Tue Jul 3 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT WEDNESDAY... * WINDS...Southwest 10 to 20 kt with gusts up to 30 kt. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or steep waves are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this gale warning went out at Jul 1, 11:01 PM PDT, 4 hours 4 minutes earlier.
Area forecast discussion, Jul 1, 11:01 PM PDT, 4 hours 4 minutes before
Area Forecast Discussion
National Weather Service San Francisco Bay Area
1101 PM PDT Sun Jul 1 2018
.SYNOPSIS...A cooling trend will continue through mid week as
onshore flow persists and an upper trough develops near the West
Coast. Below seasonal temperatures are expected on Independence
Day before another warming trend begins late in the week and into
next weekend.
&&
.DISCUSSION...As of 8:40 PM PDT Sunday...Cooling occurred across
nearly all of our forecast area today as onshore flow strengthened
and the marine layer deepened to nearly 2000 feet. The biggest
decrease in temperatures occurred in the North Bay Valleys. For
instance, the Santa Rosa Airport has a high of 98 yesterday and
only 75 today -- a decrease of 23 degrees. Because cool and moist
marine air has been pushing farther inland and higher into the
hills, the Red Flag Warning for portions of the North Bay
Mountains was allowed to expire at 3 pm this afternoon.
Although winds near the surface are mostly from the west or
southwest, winds aloft remain out of the north. Northerly winds
aloft continue to move smoke from the County and Pawnee Fires
south across the Bay Area. Winds aloft are forecast to remain out
of the north tonight and into Monday morning, before switching to
the west or northwest by late Monday. Thus, air quality isn't
expected to improve significantly across the Bay Area until late
Monday.
An upper level trough currently over British Columbia is
forecast to dig southeast and into the northwestern U.S. by late
Monday. Meanwhile, a second trough is forecast to dig south
offshore through midweek. These developments will result in a
continued cooling trend inland through Tuesday. By Tuesday expect
daytime temperatures across our area to be from 5 to 10 degrees
cooler than normal. And these cool conditions will persist into
Independence Day. Also, expect widespread night and morning low
clouds through the 4th.
An upper ridge over the central and eastern portions of the
country at midweek is forecast to retrograde and build across the
Desert Southwest and southern California by late in the week.
This will result in a warming trend from Thursday into Friday,
especially inland. Temperatures are forecast to warm back to near
normal by Thursday and then a bit above normal by Friday.
Seasonably warm weather is then expected to continue through next
weekend.
&&
.AVIATION...As of 11:00 PM PDT Sunday...Early nighttime satellite
is showing a well developed marine layer along the coast with
decent inland penetration. The coastal profilers at Bodega Bay and
Fort Ord are showing the marine layer to be about 500-600 meters
deep (1600-2000 ft). This is or will be causing cigs at nearly
all Bay Area and Monterey TAF airports for tonight. The lone
exception will be Livermore due to its protected location behind
the coastal range. Overall, look for winds to continue to ease,
going variable in some areas overnight, and cigs to hold fast for
IFR/MVFR. Early sunrise this time of year will help to erode the
marine layer from the land quickly in the morning, allowing for a
VFR day on Monday with only gusty coastal winds to deal with.
Vicinity of KSFO...A few clouds are lingering around SFO this
evening and are expected to fill in overnight. Burn off time for
the marine layer is expected to be around 0900 PDT. Smoke will be
an issue again for Monday, though concentrations should not be as
dense.
SFO Bridge Approach...Same as SFO, except Monday burn off time
will be about 0800 PDT.
Monterey Bay Terminals...IFR for the night. VFR will develop post
sunrise along with moderate onshore winds.
&&
.MARINE...as of 10:51 PM PDT Sunday...A split wind field has
developed with gusty north winds offshore and north of Point Reyes
and breezy southerly winds elsewhere. The southerly surge has
brought low clouds and fog that may bring low visibility along the
coast. Gusty onshore winds will also be present in the Northern
San Francisco Bay. Strong winds will remain off the Sonoma coast
for the first half of the week.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.Tngt...SCA...Pt Arena to Pigeon Pt 10-60 nm
&&
PUBLIC FORECAST: Dykema
AVIATION: BFG
MARINE: BFG
Visit us at www.weather.gov/sanfrancisco
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/nwsbayarea
www.twitter.com/nwsbayarea
www.youtube.com/nwsbayareaThe office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 1:47 PM PDT | Beach Hazards Statement | MTR | Marin, Monterey, City and County of San Francisco, San Mateo, Santa Cruz, Sonoma | 5 days |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.